Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Hives on hips, back and feet. Taken prilosec. Allergic reaction?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9041 Questions
I believe prilosec is slowly poisoning my body been taking it for approx 4 weeks 1 week ago started breaking out in hives on hips many on back even soles of feet...constipated...very low energy lay on couch is this an allergic reaction to the prilosec? was thinking of just taking gasviscon otc for now considering I stopped.prilosec today...curious for the sudden onset of this...thinking possibly h. Ployri. Bacteria...won't know for sure though don't have insurance. Was wondering if gasviscon is OK to take even though I just discontinued the prilosec today and if its a.good choice?
Posted Mon, 23 Apr 2012 in Asthma and Allergy
Answered by Dr. Praveen Tayal 1 hour later

Thanks for posting your query.

The symptoms of hives are suggestive of allergic reaction but it is less likely to develop after three weeks of prilosec therapy.

Constipation and feeling tired is a common side effect. Now that you have stopped taking prilosec, see if your symptoms subside. If it subsides, then the association of your symptoms with the drug intake is proved.

Gasviscon is an antacid and can relieve your symptoms of acidity and heart burn but is not likely to relieve the constipation. You can take it for now and if the symptoms are relieved there is no need to worry about H. pylori infection.

Avoid oily and spicy food. Also reduce consumption of tea, coffee, alcohol, smoking. Drink at least 2 liters of water every day. Eat dinner 2 hrs before sleeping. These minor modifications will also help in reducing your problem.

I hope this answers your query effectively.

In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.

Wishing you good health.

Above answer was peer-reviewed by
Follow-up: Hives on hips, back and feet. Taken prilosec. Allergic reaction? 53 minutes later
I have read that h. Ployri bacteria has been associated with this true?
Answered by Dr. Praveen Tayal 4 hours later

Thanks for writing again.

H. pylori infection is associated with chronic hives and itching which is lasting for more than 6 weeks. In your case, the hives have appeared only for one week and are more likely to be allergic in nature.

Hope my answer is helpful.

Wish you good health.

Above answer was peer-reviewed by
Follow-up: Hives on hips, back and feet. Taken prilosec. Allergic reaction? 3 hours later
However if the infection of h. Plyori has just begun or.possibly begun to get worse could this bring on a hives onset? I'm wondering because I got.them.again this morning and took no medicine yesterday.
Answered by Dr. Praveen Tayal 3 hours later

Thanks for writing again.

You can get yourself investigated for H.pylori infection.

Since the symptoms have started a short while ago (less than 6 weeks), as suggested in my earlier reply, H. pylori infection - a recent or a long standing one may not be the cause here.

This could be due to a food related allergy also. You can get an allergy test done at your doctor's office for diagnosis.

Hope my answer is helpful.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor